Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 13, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 28, 2010, 10:27 AM PDT for Elko County, Nevada. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 10:27 AM PDT (17:27 UTC)
- Expired
- Apr 28, 2010, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS75 KLKN 281727 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1027 AM PDT WED APR 28 2010 ...WINDY CONDITIONS CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY... NVZ033-290300- /O.NEW.KLKN.WI.Y.0013.100428T1727Z-100429T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER 1027 AM PDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS MORNING INTO THE AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE UNTIL SUNSET TONIGHT...BEFORE DIMINISHING AFTER 8 PM PDT. * LOCATIONS INCLUDE: SILVER ZONE PASS AND WEST WENDOVER * IMPACTS: STRONG WINDS WILL CAUSE DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. DUST FROM THE REGION MAY REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
738 WWUS75 KLKN 282310 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 410 PM PDT WED APR 28 2010 NVZ013-291830- /O.NEW.KLKN.WI.Y.0014.100429T1700Z-100430T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 410 PM PDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. THIS WILL AFFECT MAINLY THE WESTERN PORTION OF NORTHERN NYE COUNTY...THE TOWN OF TONOPAH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS THURSDAY...REACHING ADVISORY LEVELS BY THE AFTERNOON. * LOCATIONS INCLUDE: TONOPAH * IMPACTS: STRONG WINDS WILL CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES DUR TO CROSSWINDS ALONG US HIGHWAY 6. WINDS WILL ALSO BE STRONG ALONG STATE ROUTE 376 AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-290300- /O.CON.KLKN.WI.Y.0013.000000T0000Z-100429T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER 410 PM PDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE UNTIL SUNSET TONIGHT... BEFORE DIMINISHING AFTER 8 PM PDT. * LOCATIONS INCLUDE: WEST WENDOVER * IMPACTS: STRONG WINDS WILL CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ALONG I-80. DUST FROM THE REGION MAY REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
080 WWUS75 KLKN 290252 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 752 PM PDT WED APR 28 2010 NVZ033-290400- /O.EXP.KLKN.WI.Y.0013.000000T0000Z-100429T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER 752 PM PDT WED APR 28 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. $$ NVZ013-291500- /O.CON.KLKN.WI.Y.0014.100429T1700Z-100430T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 752 PM PDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. THIS WILL AFFECT MAINLY THE WESTERN PORTION OF NORTHERN NYE COUNTY...THE TOWN OF TONOPAH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS THURSDAY...REACHING ADVISORY LEVELS BY THE AFTERNOON. * LOCATIONS INCLUDE: TONOPAH * IMPACTS: STRONG WINDS WILL CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES DUR TO CROSSWINDS ALONG US HIGHWAY 6. WINDS WILL ALSO BE STRONG ALONG STATE ROUTE 376 AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 28, 6:34 AM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 28, 6:34 AM PDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 634 AM PDT WED APR 28 2010 .SYNOPSIS...WINDS WILL CONTINUE TO BE GUSTY ACROSS EASTERN NEVADA THROUGH THIS MORNING. RAIN AND SNOW SHOWERS WILL REDEVELOP THIS AFTERNOON. UNSETTLED WEATHER MAY LAST INTO EARLY NEXT WEEK AND TEMPERATURES WILL BE COOLER THAN NORMAL. && .UPDATE...WILL LET THE HIGH WIND WARNING FOR EXTREME EASTERN ELKO COUNTY EXPIRE AS SCHEDULED AT 7AM PDT. WINDS ARE GENERALLY IN THE BREEZY TO WINDY CATEGORY BUT HAVE DIMINISHED TO BELOW WARNING CRITERIA. THERE IS THE POSSIBILITY FOR AN ADDITIONAL WIND EVENT LATE THURSDAY ACROSS EASTERN NEVADA AS ANOTHER SURFACE LOW DIVES SOUTH FROM IDAHO PRODUCING A FAVORABLE NORTH/NORTHWEST FLOW WITH A TIGHTENED PRESSURE GRADIENT. OTHERWISE SCATTERED SHOWERS CONTINUE ACROSS ELKO COUNTY IN THE VICINITY OF ELKO AND SPRING CREEK INCLUDING THE RUBY MOUNTAINS WITH LIGHT ACCUMULATIONS ON THE HIGHER HILLS AND VERY LITTLE IN THE VALLEYS...AS TEMPERATURE HOVER NEAR THE FREEZING MARK THIS MORNING. WILL SEE REDEVELOPMENT OF BREEZY WINDS FOR MOST AREAS TODAY. SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WILL ALSO REDEVELOP AS THE DAY WEARS ON. && .PREV DISCUSSION... /ISSUED AT 347 AM / SYNOPSIS...WINDS WILL CONTINUE TO BE GUSTY THROUGH EARLY THIS MORNING AS RAIN AND SNOW SHOWERS BEGIN TO FILL IN BEHIND THE COLD FRONT. UNSETTLED WEATHER IS ON TAP AGAIN DURING THE DAY TODAY THROUGH THE REMAINDER OF THE WEEK AND AFTERNOON TEMPERATURES WILL BE COOLER THAN NORMAL. && SHORT TERM...TODAY THROUGH FRIDAY. WINDS CONTINUE TO SLOWLY DIMINISH ACROSS MOST VALLEY LOCATIONS THIS MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FOR EASTERN ELKO COUNTY ZONE 33 THROUGH 7AM PDT/8AM MDT. THE FRONT MOVED THROUGH WENDOVER ABOUT 05Z AND WINDS BRIEFLY DIMINISHED BEFORE REGAINING STRENGTH. WINDS ARE CURRENTLY GUSTING IN THE 30S AT WENDOVER HOWEVER POST-FRONTAL WINDS COULD STILL PUNCH THROUGH HIGH WIND CRITERIA. SHOWER ACTIVITY WILL INCREASE AS THE WINDS CONTINUE TO DIMINISH THIS IN THE EARLY MORNING HOURS. RADAR IS INDICATING MOST OF THE ACTIVITY IS OVER NORTHERN ELKO COUNTY HOWEVER AREAL COVERAGE IS EXPANDING EASTWARD THROUGH SOUTHWEST/SOUTH-CENTRAL ELKO COUNTY ATTM. RAIN BEGAN CHANGING OVER AROUND 1130PM AT EKO LAST EVENING WITH TEMPERATURES IN THE MID 30S. SNOW ACCUMULATIONS SHOULD BE LIGHT OVERNIGHT...WITH UP TO TWO INCHES POSSIBLE IN THE VALLEYS AND HIGHER AMOUNTS ABOVE 6500 FEET. MODELS SEEM TO VERY SIMILAR IN SOLUTION ON THE LATEST RUN. THE MAIN TROUGH AXIS FROM WHICH THE CURRENT STRONG COLD FRONT EMANATED WILL MOVE FROM ITS PRESENT LOCATION THROUGH WASHINGTON/OREGON TO NEAR THE 4-CORNERS AREA BY FRIDAY AFTERNOON. THIS SLOW MIGRATION WILL LEND ITSELF TO UNSETTLED WEATHER FOR THE GREAT BASIN THE ENTIRE PERIOD. THE NORTHWEST TO NORTH UPPER FLOW TRANSITION WILL KEEP FEEDING COLD AIR INTO THE FORECAST AREA. TEMPERATURES TODAY WILL BE VERY COLD FOR THIS TIME OF YEAR WITH 700 MB TEMPERATURES AROUND -10C TO -13C. HOWEVER DAYTIME TEMPERATURES MAXING OUT AROUND 40 SHOULD HELP WARD OFF DAYTIME SNOW ADVISORIES AT LOWER ELEVATIONS THE NORTHERN MOUNTAINS COULD SEE SEVERAL INCHES OF NEW SNOW TODAY BUT SEE NO CONCERN ATTM. THURSDAY AND FRIDAY...AS THE LOW CENTRALIZES OVER EASTERN MONTANA THEN THE DAKOTAS...SHOWERS SHOULD BECOME MORE SCATTERED AND THERE IS QPF DISCREPANCY BETWEEN THE MODELS AS THE FLOW TURNS NORTH. AS FAR AS WINDS GO...WITH THE UPPER JET FLOW DIGGING SOUTH OF THE AREA...TONOPAH SHOULD BE WINDY FROM THE NORTH TODAY BUT DO NOT ANTICIPATE HIGH WINDS FOR AN EXTENDED PERIOD ATTM. FOR WENDOVER...A SURFACE FEATURE DIVING SOUTH THROUGH IDAHO INTO EASTERN NEVADA THURSDAY EVENING MAY PRODUCE SOME POTENTIAL ADVISORY WINDS FOR SEVERAL HOURS BUT TOO UNCERTAIN ATTM. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE LONGWAVE PATTERN FOR THIS FORECAST PERIOD WILL COMMENCE WITH AN UPPER LEVEL RIDGE BUILDING INTO THE WEST. HOWEVER ON TUESDAY...A PACIFIC LOW WILL ENCROACH UPON THE GREAT BASIN...FLATTENING OUT THE RIDGE...RESULTING IN ZONAL FLOW ACROSS NORTHERN NEVADA. TWO DISTINCT VORT LOBES WILL BE EMBEDDED WITHIN THIS UPPER LEVEL TROF...THE FIRST PRIMARILY IMPACTING IDAHO AND THE SECOND...TAKING A MORE SOUTHERLY TRAJECTORY ...CARVING ITS WAY ACROSS NORTHERN NEVADA. THIS SECOND SHORTWAVE IS EXPECTED EARLY NEXT WEDNESDAY. THE MODELS ARE NOT IN SYNC REGARDING THE TIMING OF THIS UPPER LEVEL DISTURBANCE. THE GEM AND THE ECMWF ARE IN ONE CAMP...WHILE THE GFS AND DGEX ARE IN ANOTHER CAMP...HEDGED AFTER 156 HRS. WHAT IS CERTAIN IS THAT THE SECOND IMPULSE WILL BE ABLE TO BRING MOISTURE DEEPER INTO NORTHERN NEVADA...IN PARTICULAR ELKO AND HUMBOLDT COUNTIES...AND AT THIS TIME EXPECT MOST OF THE QPF NORTH OF I-80...AND FOR THIS SYSTEM TO PREDOMINATELY BE A RAIN EVENT...WITH SNOW ABOVE 6800 FEET. AVIATION...CURRENTLY AT 10Z OR 3AM...SURFACE DATA REVEALS THAT THE LOW-LEVEL PRIMARY BOUNDARY IS EXITING THE EASTERN PORTION OF THE CWA...MEANWHILE...THE TAIL END OF THE UPPER LEVEL JET IS STILL OVER CENTRAL NEVADA. THE STRONGEST WINDS FROM THIS EVENT HAVE MOVED OUT OF THE SILVER STATE...ALTHOUGH GUSTY CONDITIONS WILL REFORM OVER PORTIONS OF THE SILVER STATE WEDNESDAY AFTERNOON. RADAR DATA INDICATE THAT THERE ARE SEVERAL SMALL BANDS OF PRECIPITATION MOVING THROUGH THE AREA...BUT SIGNIFICANT RAIN/SNOW ACTIVITY IS NOT EXPECTED AT THE TAF SITES. CEILINGS WILL GRADUALLY IMPROVE. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE && 92/97
Hazardous weather outlook, Apr 28, 6:23 AM PDT, 4 hours 4 minutes before
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
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:10 PM PDT | Wind Advisory | LKN | Elko | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.